Deux remarques sur la géométrie symplectique de l'espace des feuilletages mesurés sur une surface
Annales de l'Institut Fourier, Tome 36 (1986) no. 2, pp. 127-141.

Cet article comprend deux parties indépendantes. On démontre d’abord que pour tout feuilletage dont les singularités sont des selles ayant au moins 3 séparatrices, sur une surface fermée orientable de genre g2, le cône des mesures transverses invariantes se plonge comme un sous-espace isotrope dans l’espace des feuilletages mesures muni de sa structure symplectique linéaire par morceaux, définie par Thurston. On en déduit une nouvelle démonstration d’un résultat essentiellement du à Katok, qui affirme que le nombre de mesures transverses invariantes indépendantes est 3g-3.

On décrit ensuit le flot hamiltonien de la fonction intersection géométrique avec une courbe simple fermée.

We study 2 properties of the space of measured foliations on a closed orientable surface, with respect to the piecewise-linear symplectic structure of this space, defined by Thurston:

We first prove that for a given foliation, the cone of transverses invariant measures imbeds in ℳℱ as an isotropic submanifold, recovering as a corollary a theorem due to Katok and others stating that the dimension of this cone is 3g-3, where g is the genus of the surface.

We then prove a duality formula between the differential of the intersection function i(y,·) (where γ is a simple closed curve not homotopic to a point), and a certain vectorfield defined on a subspace of where the differential makes sense; the vectorfield has a geometric interpretation as the tangent field to a 1-parameter family of homeomorphisms defined by “twisting” along the curve γ.

@article{AIF_1986__36_2_127_0,
     author = {Papadopoulos, Athanase},
     title = {Deux remarques sur la g\'eom\'etrie symplectique de l'espace des feuilletages mesur\'es sur une surface},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Durand},
     address = {28 - Luisant},
     volume = {36},
     number = {2},
     year = {1986},
     pages = {127-141},
     doi = {10.5802/aif.1052},
     zbl = {0576.57026},
     mrnumber = {87k:57023},
     language = {fr},
     url = {aif.centre-mersenne.org/item/AIF_1986__36_2_127_0/}
}
Papadopoulos, Athanase. Deux remarques sur la géométrie symplectique de l'espace des feuilletages mesurés sur une surface. Annales de l'Institut Fourier, Tome 36 (1986) no. 2, pp. 127-141. doi : 10.5802/aif.1052. https://aif.centre-mersenne.org/item/AIF_1986__36_2_127_0/

[1] A. J. Casson, Automorphisms of surfaces after Nielsen and Thurston, cours à l'"University of Texas at Austin", 1982-1983, notes prises par S. Bleiler.

[2] A. Fathi, F. Laudenbach, V. Poenaru, Travaux de Thurston sur les surfaces (Séminaire Orsay), Astérisque, 66-67 (1979). | Numdam | Zbl 0406.00016

[3] J. Harer et R. Penner, Combinatories of train tracks and pavings of projective lamination spaces, Preprint.

[4] A. Katok, Invariant measures of flows on oriented surfaces, Soviet Math. Dokl., 14 (1973), 1104-1108. | Zbl 0298.28013

[5] G. Levitt, Sur les mesures transverses invariantes d'un feuilletage de codimension 1, C.R.A.S., Paris, 290 (1980), 1139-1140. | MR 81g:57015 | Zbl 0459.57017

[6] G. Levitt, Feuilletages des surfaces, Thèse de doctorat d'État, Univ. Paris VII, 1983.

[7] H. Masur, Interval exchange transformations and measured foliations, Ann. of Math., 115 (1982), 169-200. | MR 83e:28012 | Zbl 0497.28012

[8] J. Plante, Foliations with measure-preserving holonomy, Ann. of Math., 102 (1975), 327-361. | MR 52 #11947 | Zbl 0314.57018

[9] A. Papadopoulos, Réseaux ferroviaires, difféomorphismes pseudo-Anosov et automorphismes symplectiques de l'homologie d'une surface, Publi. Math. Orsay, n° 83-03. | Zbl 0524.57019

[10] A. Papadopoulos, Réseaux ferroviaires et courbes simples, C.R.A.S., Paris, 297 (1983), 565-569. | MR 85a:57013 | Zbl 0548.57012

[11] W. Thurston, The geometry and topology of 3-manifolds, Notes de cours à Princeton.

[12] W. Veech, Interval exchange transformations, Jour. d'Anal. Math., 33 (1978), 222-272. | MR 80e:28034 | Zbl 0455.28006

[13] S. Wolpert, On the symplectic geometry of deformations of a hyperbolic surface, Ann. of Math., 117 (1983), 207-234. | MR 85e:32028 | Zbl 0518.30040